MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-4000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The physician inserted the scope to do an airway inspection before beginning registration.During this time, the physician noticed that there was some blood in the trachea from intubation.The physician proceeded with the airway inspection and experienced some slight bleeding.The physician and veran representative went through registration with no problems.The physician navigated out to the target and took one bite with the serrated forceps.Immediately after the bite, the patient's stats dropped and they began bleeding heavily.The veran representative stepped out of the room while anesthesia and the physician worked to stabilize the patient.After a few minutes, the patient became stable again and the physician aborted the rest of the case.Veran representative spoke with the physician on (b)(6) 2020 when the representative was notified that the patient had to be admitted to the hospital after the case.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
SPIN THORACIC NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1908 innerbelt business center
saint louis, mo
MDR Report Key10092182
Report Number3007222345-2020-00003
Device Sequence Number14233603
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Device Lot Number83652180907
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR